MAUDE Adverse Event Report: COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Clinical Endoleak (4843)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported endoleaks occurred after the implantation of a zenith flex aaa endovascular graft bifurcated main body and a zenith flex with spiral-z technology aaa endovascular graft iliac leg.A 73-year-old male patient had three grafts implanted on (b)(6) 2013.During a routine follow-up computed tomography scan, the physician discovered a type 1a endoleak at the main body graft and a type 1b endoleak at the left iliac graft.The physician is planning to perform a fenestrated graft repair.This report covers the type 1b endoleak at the left iliac graft.The type 1a endoleak at the main body graft is covered under another report with patient identifier: (b)(6).Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Initial reporter name and address: customer (person): mobile: (b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
In additional information received on 12feb2023, it was confirmed by the area representative that only one type 1b endoleak on the left iliac leg (manufacturer reference #: 1820334-2023-00002) occurred for this case.The type 1b endoleak on the right iliac leg (reported in manufacturer reference #: 1820334-2023-00123) did not occur.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Per additional information received on 19jan2023, a standard zisl limb extension will be used to repair both type 1b endoleaks.A plan to repair the type 1a endoleak (reported under mdr #1820334-2023-00001) with a fenestrated graft has been signed off and is in production.The other type 1b endoleak on the right iliac leg (rpn: zsle-16-74-zt, lot number: 3626614) is captured in the report with manufacturer report #: 1820334-2023-00123.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation a physician at (b)(6) hospital informed cook on 19dec2022 of an incident involving a zenith flex with spiral-z technology aaa endovascular graft iliac leg (zsle-20-90-zt) lot 2868888.The male patient (dob 25aug1949) had an initial endovascular aneurysm repair (evar) procedure completed on 18jan2013.The following device were implanted: tffb-28-96-zt lot 3288483, zsle-16-74-zt lot 3626614 (right side), and a zsle-20-90-zt lot 2868888 (left side).A routine follow-up computed tomography (ct) was completed and discovered a type 1a endoleak of the tffb-28-96-zt and a type 1b endoleak of the zsle-20-90-zt on the right side.A plan to repair the type 1a endoleak with a fenestrated graft has been signed off and is in production, and a standard zisl limb extension will be used to repair the type 1b endoleak.This complaint will focus on the type 1b endoleak of the zsle-20-90-zt under mdr# 1820334-2023-00002.The other related complaint focuses on the type 1a endoleak of the tffb-28-96-zt under mdr# 1820334-2023-00001.Both complaints have the same patient identifier (b)(6).Reviews of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the complaint device were conducted during the investigation.The complaint device was not returned as it remains inside the patient; therefore, no physical examinations could be performed.Attempts were made to obtain imaging; however, none were provided.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot 2868888 and the associated lots revealed no related non-conformances or additional complaints.Evidence provided by the complaint facility, complaint history, and manufacturing documents suggests that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.Cook also reviewed product labeling.The product ifu, t_zaaasz_rev1 ¿zenith spiral-z aaa iliac leg with the z-trak introduction system,¿ provides the following information to the user related to the reported failure mode: warnings and precautions: general: additional endovascular interventions or conversion to standard open surgical repair following initial endovascular repair should be considered for patients experiencing enlarging aneurysms, unacceptable decrease in fixation length (vessel and component overlap) and/or endoleak.An increase in aneurysm size and/or persistent endoleak or migration may lead to aneurysm rupture.Patients experiencing reduced blood flow through the graft limb and/or leaks may be required to undergo secondary interventions or surgical procedures.Patient selection, treatment and follow-up: zenith spiral-z iliac artery distal fixation site greater than 10 mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair.Pre-procedure measurement techniques and imaging lengths: all patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysm or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.After endovascular graft placement, patients should be regularly monitored for perigraft flow, aneurysm growth or changes in the structure or position of the endovascular graft.At a minimum, annual imaging is required, including: 1) abdominal radiographs to examine device integrity (separation between components or stent fracture) and 2) contrast and non-contrast ct to examine aneurysm changes, perigraft flow, patency, tortuosity, and progressive disease.If renal complications or other factors precluded the use of image contrast media, abdominal radiographs and duplex ultrasound may provide similar information.Device selection: strict adherence to the zenith spiral-z aaa iliac leg ifu sizing guide is strongly recommended when selecting the appropriate device size.Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.Implant procedure: appropriate procedural imaging is required to successfully position the zenith spiral-z aaa iliac leg and assure accurate apposition to the vessel wall.Inaccurate placement and/or incomplete sealing of the zenith spiral-z aaa iliac leg within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the internal iliac arteries.Potential adverse events: adverse events that may occur and/or require intervention include, but are not limited to: aneurysm enlargement; aneurysm rupture and death; aortic damage, including perforation, dissection, bleeding, rupture and death; endoleak; endoprosthesis: improper component placement, incomplete component deployment; component migration; component separation from another graft component; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; and corrosion.Patient counseling information: all patients should be advised that endovascular treatment requires life-long, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive enhanced follow-up.Specific follow-up guidelines are described in section 12, imaging guidelines and postoperative follow-up.Physicians should refer patients to the patient guide regarding risks occurring during or after implantation of the device.Procedure-related risks include cardiac, pulmonary, neurologic, bowel and bleeding complications.Device-related risks include occlusion, endoleak, aneurysm enlargement, fracture, potential for reintervention and open surgical conversion, rupture and death.Imaging guidelines and postoperative follow-up: general: all patients should be advised that endovascular treatment requires lifelong, regular follow-up to assess their health and the performance of their endovascular graft.Patients with specific clinical findings (e.G., endoleaks, enlarging aneurysms or changes in the structure or position of the endovascular graft) should receive additional follow-up.Based on the information provided, no imaging provided, and the results of the investigation, cook was unable to establish a definitive cause for this event.However, endoleak is a known inherent risk of the device per the ifu.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ZENITH FLEX WITH SPIRAL-Z TECHNOLOGY AAA ENDOVASCULAR GRAFT ILIAC LEG
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16087561
Report Number1820334-2023-00002
Device Sequence Number12438819
Product Code MIH
UDI-Device Identifier10827002552439
UDI-Public(01)10827002552439(17)141101(10)2868888
Combination Product (Y/N)N
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2014
Device Model NumberN/A
Device Catalogue NumberZSLE-20-90-ZT
Device Lot Number2868888
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer01/19/2023
02/12/2023
03/23/2023
Initial Report FDA Received Date01/03/2023
Supplement Report FDA Received Date02/10/2023
02/13/2023
04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/01/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK MAIN BODY GRAFT TFFB-28-96-ZT LOT 3288483; COOK RCIA LIMB GRAFT ZSLE-16-74-ZT LOT 3626614
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale